For those who care for someone with Parkinson's disease
[Home] [Forum] [Help] [Search] [Register] [Login] [Donate]
You are not logged in


Topic requip vs. mirapex Go to previous topic Go to next topic Go to higher level

By Newcaregiver On 2010.02.05 08:30
My Pd'er has just switched from mirapex to requip (VA has dropped using the mirapex and now using requip). He is having vivid dreams, feels foggy-brained and says his body feels asleep. He also is shaking much more.

His Mirapex dosage was: 3 times a day 1/2 mil a.m.; 1/2 mil 2:00 and 1 mil. at bedtome.
His requip dosage is: 1 mil 3xday

Could difference in dosage cause this? Or just the change? Or- is Requip not going to work...

Thanks for any help!

By karolinakitty On 2010.02.06 16:28
I'm no doctor but have the experience with my own PDr. He started on requip in that low of a dosage he is now at 5mg 2x a day. I would suggest calling the doc and telling him the requip needs adjusted. I also did research on the requip and found that it needs to be upped in small amounts as to avoid extreme side effects, they also have to be weaned off slowly from them.
Vivid dreams, foogy brained are all "new" side effects from Requip from what i have found. By that i mean any uppage in doses, any changes in mg/day = bad side effects for about 2 weeks. Also watch his eating habits. Nausea is very big with mine. We have found the proteins counteract and make his stomach turn in circles. He eats either 2 hours before or 2 hours after a pill is due. i also came up with a protein free/protein diet to help with this. One day its a protein dinner next day a protein free. This helps him to turn the nausea down a notch and keep from not being able to eat.... Hope this helps a little...... Give it a little time and it will get better .......

By susger8 On 2010.02.07 14:17
My dad's movement disorder specialist said that with Requip, you don't get a therapeutic effect until you get to about 12 milligrams total per day.

Sue

By Newcaregiver On 2010.02.08 11:20
Thanks so much for this information. We see the neuro on Wednesday so that will be a topic of conversation!


© 2003-2017 MyParkinsons.org · Privacy Policy & Terms of Use
Published by jAess Media. This website and Forum is sponsorsed by people like you